CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 2  |  Page : 105-106

Hypersensitivity reaction with deferasirox


1 Department of Medicine, Smt. Sucheta Kriplani Hospital and Lady Hardinge Medical College (LHMC), New Delhi, India
2 Department of Pharmacology, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Atul Sharma
Department of Medicine, Smt. Sucheta Kriplani Hospital and Lady Hardinge Medical College, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.155491

Rights and Permissions

Thalassemias comprise a group of hereditary blood disorders. Thalassemia major presents with anemia within the first 2 years of life requiring frequent blood transfusions for sustaining life. Regular blood transfusions lead to iron overload-related complications. Prognosis of thalassemia has improved because of the availability of iron-chelating agents. Oral iron chelators are the mainstay of chelation therapy. Deferasirox is a new-generation oral iron chelator for once daily usage. We herein describe a patient of beta thalassemia major who developed an allergic manifestation in the form of erythematous pruritic skin rashes to the oral iron chelator deferasirox. This is a rare adverse reaction reported with deferasirox that led to a therapeutic dilemma in this particular case.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2225    
    Printed29    
    Emailed0    
    PDF Downloaded264    
    Comments [Add]    
    Cited by others 4    

Recommend this journal